[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 20, 1957

ECCHYMOSES FOLLOWING PREDNISONE THERAPY

Author Affiliations

St. Elizabeth's Hospital 736 Cambridge St. Brighton, Mass.

JAMA. 1957;164(12):1383. doi:10.1001/jama.1957.02980120087021

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I read with interest the article "Ecchymotic Skin Lesions in Patients Receiving Prednisone," by Drs. Denko and Schroeder, in the May 4 issue of The Journal, page 41. In 1950, Dr. Rosenthal and I, in an article entitled "Hemorrhagic Diathesis with Ascorbic Acid Deficiency During Administration of Anterior Pituitary Corticotropic Hormone (ACTH)" (Proc. Soc. Exper. Biol. & Med.75:806-808 [Dec.] 1950), showed that bleeding manifestations in the course of treatment with corticotropin (ACTH) were accompanied by depletion of ascorbic acid and that they could be prevented and controlled by the administration of therapeutic doses of vitamin C. Later, Martino and I published similar findings in patients treated with prednisone (New England J. Med.254: 313-317 [Feb. 16] 1956). It would appear then that occurrence of ascorbic acid deficiency is common in patients receiving corticotropin or steroid therapy. We have for many years administered 100 mg. of

First Page Preview View Large
First page PDF preview
First page PDF preview
×